Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have had a rash reaction after eating wheaties cereal. Taking benadryl. Should I go for medical check up?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi. My name is XXXXXXX. I ate Wheaties cereal and have had a rash reaction from it. I've been taking Benedryl and putting Neosporin XXXXXXX on my lips. My lips are on fire and i have rash on my eyes under the eyebrows. I've been fighting this for a month now. I need relief but am short on funding for emergency room. Help please if you can.
Posted Mon, 8 Oct 2012 in Asthma and Allergy
Answered by Dr. Praveen Rodrigues 28 minutes later
Hi there XXXXXXX.
Please stop the neosporin XXXXXXX & benadryl.
Use a topical hydrocortisone cream two-three times daily & take an oral fexofenadine 180mg once/day for a week. it should stop.
Use a glyderm or any other moisturizing lib balm with SPF daily mornings as photoexposure may be aggravating it.
Avoid all wheat products even in other foods. It is possible some other food is keeping the irritation going.
Do hope this helps you & let me know how you are doing. Do feel free to close the issue if helped & dont be shy to give us a healthy rating :)
Cheers & Good luck & hope the lips clear soon!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have had a rash reaction after eating wheaties cereal. Taking benadryl. Should I go for medical check up? 1 hour later
I've bought lip balms and they irritate the heck out of my lips. I've purchased aquaphor, blistex moisteroizing, blistex medicated, carmex, good old petroleum jelly, burts bees with honey. They all irritate.

It's so bad, I cannot wear lipstick. Where are you finding the glyderm stuff in the United States? I searched CVS, Walgreens and Walmart's websites in my area and none of them have it.

I am trying to keep gluten free for the duration. It is hard. I'm not a veggie eater and there is wheat in just about everything.
Answered by Dr. Praveen Rodrigues 15 minutes later
Gluten-free is the key!
Apologies for sending you on a glyderm hunt.
Perhaps a similar lip balm may be neutrogena's lip balm with 15SPF
Use the hydorcortisone & fexofenadine as suggestd in the interim..perhaps all that is required.
Understand your frustation & empathise with your situation of not being able to use a lipstick & the fact that you are not a veggie..neither am i & it does become dificult esp as one has to avoid canned foods & preservatives too.:(
Do hope there is a quick closure on your problem. Cheers & good luck!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Have had a rash reaction after eating wheaties cereal. Taking benadryl. Should I go for medical check up? 3 days later
Thank you Doctor Rodrigues. My rash on the face is on the mend. The Allegra and the has helped with the itchy runny eyes. The Cortizone-10 Intensive Healing Formula has removed most of the rash on my face. The Neutragena Naturals Lip Balm has started mending my lips and some of its inflammation. I also apply a little Vasaline Petroleum Jelly to help it out a bit. My lips drink up the Neutragena so fast that it needs the petroleum jelly to help keep some kind of oil on it. The only problem is the corners of my lips are still a bit cracked. I'm not sure what to do about it. It is a bit difficult to open my mouth wide or even talk in some cases.

Thank you again for the suggestions and help.
Answered by Dr. Praveen Rodrigues 3 hours later
Glad you better; Use a teeny bit of a cream called Fucidin -H (hydrocortisone-fusidic acid) on the angles of your mouth & take a B complex capsule once/day (any brand) for a month. Should be good to go.
Please do close this query if all well. You are most welcome to stay in touch but if you ping to say thanks..this silly site (oops apologies to site admin ;-) ) recognizes it as a follow-up questn & sends a mesg to mois mobile :( Please do cut & paste your kind words above onto my 'reviews' board if time permits when you do close. Cheers & hope you continue enjoying good health & a clear happy countenance!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor